MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Myocardial Infarction (1969); Cardiogenic Shock (2262)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The patient was presented to the physician with acute myocardial infraction and cardiogenic shock.Md attempting to place rp, tried to get rp thru sheath but then it kinked and wouldn't go further.New rp pulled and attempted unsuccessfully.Pt coded and expired while trying to place rp.The rep did return impella pump product, but no sheath.Cause of the patient death is unknown.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: h11: h11: corrected data - h6 medical device problem code corrected to 3189.Original code (2889) as inadvertently reported in error, correct code is 3189.The device was not returned for analysis.No adverse event has been reported.This medwatch report has been filed for administration purposes because patient expired during procedure.The investigation was focused on the review of product documentation.Inspection procedures require any oscor product to pass all in-process and qa final inspection before shipping to the customer.Per procedure abiomed introducer sheath in-process and final inspection, the devices in this lot were inspected as follows: 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.This is performed by qa on the first 5 consecutive properly tipped parts.Per section 12.2, visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa on 100% of the sheaths.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key10686905
Report Number1035166-2020-00061
Device Sequence Number16286662
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-15000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1